Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the regularized Whittaker-Kotel'nikov-Shannon sampling formula

Author: Liwen Qian
Journal: Proc. Amer. Math. Soc. 131 (2003), 1169-1176
MSC (2000): Primary 41A80, 41A30; Secondary 65D25, 65G99, 94A24
Published electronically: October 24, 2002
MathSciNet review: 1948108
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Error estimation is given for the regularized Whittaker-Kotel'nikov-Shannon (WKS) sampling formula, which was found to be accurate and robust for numerically solving partial differential equations. The result improves the convergence rate of existing results.

References [Enhancements On Off] (What's this?)

  • 1. E. T. Whittaker, On the functions which are represented by the expansion of the interpolation theory, Proc. Roy. Soc. Edinburgh, sec. A, 35 (1915), 181-194.
  • 2. V. Kotel'nikov, On the carrying capacity of the ``ether" and wire in telecommunications, material for the first All-Union Conference on Questions of Communications, Izd. Red. Upr. Svyazi RKKA, Moscow, Russian (1933).
  • 3. C. E. Shannon, A mathematical theory of communication, Bell System Tech. J. 27 (1948), 379-423.
  • 4. Robert J. Marks II, Introduction to Shannon sampling and interpolation theory, Springer Texts in Electrical Engineering, Springer-Verlag, New York, 1991. MR 1077829
  • 5. Ahmed I. Zayed, Advances in Shannon’s sampling theory, CRC Press, Boca Raton, FL, 1993. MR 1270907
  • 6. J. R. Higgins, Sampling theory in Fourier and signal analysis : foundations, Oxford University Press, 1996.
  • 7. D. Jagerman, Bounds for truncation error of the sampling expansion, SIAM J. Appl. Math. 14 (1966), 714–723. MR 0213816
  • 8. P. L. Butzer and R. L. Stens, A modification of the Whittaker-Kotelnikov-Shannon sampling series, Aequationes Math. 28 (1985), no. 3, 305–311. MR 791632, 10.1007/BF02189424
  • 9. Robert Gervais, Qazi Ibadur Rahman, and Gerhard Schmeisser, A bandlimited function simulating a duration-limited one, Anniversary volume on approximation theory and functional analysis (Oberwolfach, 1983) Internat. Schriftenreihe Numer. Math., vol. 65, Birkhäuser, Basel, 1984, pp. 355–362. MR 820536
  • 10. G. W. Wei, D. S. Zhang, D. J. Kouri and D. K. Hoffman, Lagrange Distributed Approximating Functionals, Phys. Rev. Lett. 79 (1997), 775-779.
  • 11. G. W. Wei, Quasi wavelets and quasi interpolating wavelets, Chem. Phys. Lett. 296 (1998), 215-222.
  • 12. G. W. Wei, Discrete singular convolution for the sine-Gordon equation, Phys. D 137 (2000), no. 3-4, 247–259. MR 1740097, 10.1016/S0167-2789(99)00186-4
  • 13. G. W. Wei, Solving quantum eigenvalue problems by discrete singular convolution, J. Phys. B 33 (2000), 343-359.
  • 14. Shuguang Guan, C.-H. Lai, and G. W. Wei, Fourier-Bessel analysis of patterns in a circular domain, Phys. D 151 (2001), no. 2-4, 83–98. MR 1834041, 10.1016/S0167-2789(01)00223-8
  • 15. H. O. Pollak, A remark on “Elementary inequalities for Mills’ ratio” by Yûsaku Komatu, Rep. Statist. Appl. Res. Un. Jap. Sci. Engrs. 4 (1956), 110. MR 0083529
  • 16. Earl D. Rainville, Special functions, The Macmillan Co., New York, 1960. MR 0107725
    Earl D. Rainville, Special functions, 1st ed., Chelsea Publishing Co., Bronx, N.Y., 1971. MR 0393590

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 41A80, 41A30, 65D25, 65G99, 94A24

Retrieve articles in all journals with MSC (2000): 41A80, 41A30, 65D25, 65G99, 94A24

Additional Information

Liwen Qian
Affiliation: Department of Computational Science, National University of Singapore, Singapore 117543
Address at time of publication: Singapore–MIT Alliance (SMA), E4-4-10, National University of Singapore, Singapore 117576

Keywords: Whittaker-Kotel'nikov-Shannon's sampling formula, regularization, error estimate
Received by editor(s): April 23, 2001
Received by editor(s) in revised form: November 8, 2001
Published electronically: October 24, 2002
Communicated by: David Sharp
Article copyright: © Copyright 2002 American Mathematical Society